| Model Number |
828810PL |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Output Problem (3005)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/21/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
A facility reported a certas valve (id 828811pl) was implanted on (b)(6) 2022 with setting 1 (25 mmh20).During the clinic checkup the valve was found to be "stuck".There were several attempts to change the valve to the desired setting.A decision was made to explant the valve and test the components to find the cause of the issues.Ventricular catheter was occluded.The valve had some blockage and manometer was closed around 85 mmh2o (high for setting 1 probably a result of catheter occlusion).The valve was explanted and tested at 25mmh2o.A new valve was implanted at setting 3 (80 mmh2o).
Additional Manufacturer Narrative
The certas valve (828810pl) was not returned for evaluation after the three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
Event or Problem Description
N/a.